Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Sep 28, 2009, 3:28 PM MDT for 11 counties in Colorado. It took effect at Sep 29, 2009, 12:00 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 3:28 PM MDT (21:28 UTC)
- In effect from
- Sep 29, 2009, 12:00 PM MDT
- Expired
- Sep 30, 2009, 3:36 AM MDT
- In force
- 16 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 29 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3607 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KGJT 282128 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 328 PM MDT MON SEP 28 2009 UTZ428-429-282230- /O.CAN.KGJT.FW.A.0009.090929T1800Z-090930T0300Z/ SOUTHERN SLOPE UINTA MOUNTAINS-NORTHWEST TAVAPUTS PLATEAU- 328 PM MDT MON SEP 28 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH INCLUDED THE FOLLOWING FIRE WEATHER ZONES: IN UTAH...428...429 EXPECT STRONG GUSTY WINDS ALTHOUGH RELATIVE HUMIDITIES WILL BE CLOSE TO CRITICAL VALUES ONLY FOR AN HOUR OR TWO AS CLOUD COVER INCREASES AND LIMITS DRYING. $$ COZ201-203-205-207-290600- /O.UPG.KGJT.FW.A.0009.090929T1800Z-090930T0300Z/ /O.NEW.KGJT.FW.W.0013.090929T1800Z-090930T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 328 PM MDT MON SEP 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN COLORADO...201...203...205...207 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS SHOULD DEVELOP TUESDAY AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 9000 FEET. WESTERN PORTIONS OF THE DURANGO FORECAST AREA WILL BE MORE LIKELY TO SEE THIS COMBINATION OF CRITICAL CONDITIONS. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ430-442>444-290600- /O.UPG.KGJT.FW.A.0009.090929T1800Z-090930T0300Z/ /O.NEW.KGJT.FW.W.0013.090929T1800Z-090930T0300Z/ WESTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN- EAST TAVAPUTS PLATEAU- 328 PM MDT MON SEP 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN UTAH...430...442...443...444 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS SHOULD DEVELOP TUESDAY AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 7000 FEET. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ AS
5 follow-up statements
000 WWUS85 KGJT 290545 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1145 PM MDT MON SEP 28 2009 COZ201-203-205-207-291500- /O.CON.KGJT.FW.W.0013.090929T1800Z-090930T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 1145 PM MDT MON SEP 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN COLORADO...201...203...205...207 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS WILL DEVELOP TUESDAY AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 9000 FEET. WESTERN PORTIONS OF THE DURANGO FORECAST AREA WILL BE MORE LIKELY TO SEE THIS COMBINATION OF CRITICAL CONDITIONS. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ430-442>444-291500- /O.CON.KGJT.FW.W.0013.090929T1800Z-090930T0300Z/ WESTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN- EAST TAVAPUTS PLATEAU- 1145 PM MDT MON SEP 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN UTAH...430...442...443...444 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS SHOULD DEVELOP TUESDAY AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 7000 FEET. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TGJT
000 WWUS85 KGJT 291459 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 859 AM MDT TUE SEP 29 2009 COZ201-203-205-207-292300- /O.CON.KGJT.FW.W.0013.090929T1800Z-090930T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 859 AM MDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN COLORADO...201...203...205...207 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS WILL DEVELOP TUESDAY AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 9000 FEET. WESTERN PORTIONS OF THE DURANGO FORECAST AREA WILL BE MORE LIKELY TO SEE THIS COMBINATION OF CRITICAL CONDITIONS. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ430-442>444-292300- /O.CON.KGJT.FW.W.0013.090929T1800Z-090930T0300Z/ WESTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN- EAST TAVAPUTS PLATEAU- 859 AM MDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN UTAH...430...442...443...444 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS SHOULD DEVELOP TUESDAY AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 7000 FEET. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ AS
000 WWUS85 KGJT 292053 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 253 PM MDT TUE SEP 29 2009 COZ201-203-205-207-300600- /O.EXT.KGJT.FW.W.0013.000000T0000Z-090930T1800Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 253 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON MDT WEDNESDAY FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON MDT WEDNESDAY FOR WESTERN COLORADO BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN COLORADO...201...203...205...207 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 9000 FEET. WINDS WILL INCREASE OVERNIGHT TONIGHT AS A STRONG JET MOVES OVERHEAD. MIXING WILL CONTINUE THROUGH THE OVERNIGHT HOURS EXCEPT FOR THE LOWEST VALLEY LOCATIONS. THEREFORE EXPECT POOR HUMIDITY RECOVERIES OVERNIGHT IN COMBINATION WITH STRONG GUSTY WINDS. AN ASSOCIATED STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY RESULTING IN A SIGNIFICANT WIND SHIFT. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ430-442>444-300600- /O.EXT.KGJT.FW.W.0013.000000T0000Z-090930T0600Z/ WESTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN- EAST TAVAPUTS PLATEAU- 253 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR PORTIONS OF NORTHEAST UTAH BELOW 7000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN UTAH...430...442...443...444 SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY CONDITIONS SHOULD CONTINUE LATE TUESDAY AFTERNOON AND EVENING...WITH SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT MAINLY BELOW 7000 FEET. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ AS
000 WWUS85 KGJT 300508 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1108 PM MDT TUE SEP 29 2009 UTZ430-442>444-300615- /O.CAN.KGJT.FW.W.0013.000000T0000Z-090930T0600Z/ WESTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN- EAST TAVAPUTS PLATEAU- 1108 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING FOR ELEVATIONS BELOW 7000 FEET IN NORTHEAST UTAH. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES: IN UTAH...430...442...443...444 WINDS CONTINUE TO DECREASE IN STRENGTH AS RELATIVE HUMIDITIES RECOVER BACK ABOVE 20 PERCENT IN MOST AREAS. AS A RESULT...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ COZ201-203-205-207-301315- /O.CON.KGJT.FW.W.0013.000000T0000Z-090930T1800Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 1108 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY BELOW 9000 FEET FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN COLORADO...201...203...205...207 SOUTHWEST WINDS GUSTING TO NEAR 45 MPH WILL CONTINUE THROUGH WEDNESDAY AS RELATIVE HUMIDITY VALUES REMAIN BELOW 15 PERCENT. THERE WILL BE SOME IMPROVEMENT IN RELATIVE HUMIDITY OVERNIGHT TONIGHT WITH WINDS DIMINISHING FOR A FEW HOURS. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS WILL BE REDEVELOPING EARLY WEDNESDAY MORNING. THEREFORE...THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH NOON WEDNESDAY. AFTER NOON MDT...A STRONG COLD FRONT AND SIGNIFICANT WIND SHIFT WILL BE MOVING THROUGH THE REGION. THIS WILL USHER IN MUCH COOLER AIR ALONG WITH STEADILY RISING RELATIVE HUMIDITIES. ALTHOUGH THE WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY. COMBINING WITH DRY FUELS...THESE CONDITIONS MAY CREATE A HIGH PROBABILITY OF LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KGJT 300936 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 336 AM MDT WED SEP 30 2009 COZ201-203-205-207-301045- /O.CAN.KGJT.FW.W.0013.000000T0000Z-090930T1800Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 336 AM MDT WED SEP 30 2009 ...RED FLAG WARNING IS CANCELLED FOR ELEVATIONS BELOW 9000 FEET IN WESTERN COLORADO... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING FOR ELEVATIONS BELOW 9000 FEET IN WESTERN COLORADO. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES: IN COLORADO...201...203...205...207 ALTHOUGH WINDS WILL CONTINUE TO BLOW ACROSS WESTERN COLORADO TODAY...RELATIVE HUMIDITIES HAVE REBOUNDED SUFFICIENTLY AND THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES IS NO LONGER EXPECTED TO OCCUR. IN ADDITION...SCATTERED RAIN SHOWERS WILL CONTINUE OVER THE REGION THROUGH THIS MORNING. AS A RESULT...THE RED FLAG WARNING FOR ELEVATIONS BELOW 9000 FEET IN WESTERN COLORADO HAS BEEN CANCELLED. $$ JDC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Sep 28, 10:43 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 28, 10:43 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1043 AM MDT MON SEP 28 2009
...UPDATED HEADLINE SECTION BELOW TO INCLUDE FIRE WEATHER WATCH FOR
NORTHEAST UTAH AND NORTHWEST COLORADO...
...INCREASING WIND ON TUESDAY...FOLLOWED BY COLDER AND UNSETTLED
CONDITIONS WEDNESDAY AND THURSDAY...
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
QUIET WEATHER PATTERN CONTINUES FOR ANOTHER 24 HOURS WITH UPPER
LEVEL RIDGE AXIS MOVING OVERHEAD TODAY AND SHIFTING EAST OF THE
FORECAST AREA THIS EVENING. THUS ANOTHER WARM DAY IS IN STORE WITH
WINDS REMAINING FAIRLY LIGHT ONCE AGAIN. PATTERN CHANGE ARRIVES
OVERNIGHT AS A VIGOROUS PACIFIC STORM SYSTEM DIVES INTO THE GREAT
BASIN. THIS WILL STRENGTHEN SOUTHWEST FLOW ACROSS OUR FORECAST
AREA ON TUESDAY...RESULTING IN INCREASING SURFACE WINDS DURING THE
THE AFTERNOON AND EVENING HOURS. IN ADDITION...SLIGHT INCREASE IN
MID LEVEL MOISTURE AND OROGRAPHIC LIFT WILL BE ENOUGH TO TRIGGER
ISOLATED CONVECTION...MAINLY OVER THE MOUNTAINOUS TERRAIN. COVERAGE
WILL BE ISOLATED IN NATURE...SO WILL BE CUTTING POPS BACK SOME...
ESPECIALLY DURING THE OVERNIGHT HOURS TUESDAY NIGHT AS THE TROUGH
IS COMING IN A TAD SLOWER COMPARED WITH PREVIOUS RUNS. BACK TO THE
WINDS...SUSTAINED WINDS IN THE 15 TO 25 MPH RANGE...COMBINED WITH
LOW RELATIVE HUMIDITY WILL RESULT IN INCREASED CONCERNS WITH
WILDFIRES...AND WILL CONTINUE THE FIRE WEATHER WATCH FOR TUESDAY
AFTERNOON AND EVENING...WITH DETAILS BELOW. TEMPS WILL BE ABOVE
SEASONAL NORMS THROUGH TUESDAY.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
STILL EXPECTING AN UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT TO
SWEEP ACROSS THE FORECAST AREA IN THE WED-THU TIME FRAME. WINDY
CONDITIONS EXPECTED ON WED AHEAD OF IT. 00Z NAM MODEL TIMING
CONTINUES TO LAG BEHIND THE 00Z GFS AND 27/12Z ECMWF AND WAS WEIGHTED
LESS IN THE FORECAST. GFS/ECWMF ARE KEEPING THE CENTER A LITTLE
FARTHER NORTH NOW. WHILE THIS SHOULD STILL LET A DECENT AMOUNT OF
COLD AIR ACROSS THE REGION...700 MB TEMPS DROP TO -6C TO -8C BY THU
MORNING...IT MAY ALLOW A MORE SIGNIFICANT DRY SLOT TO PUSH IN FROM
THE SOUTHWEST ON WED FOR LOWER PRECIP CHANCES IN SE UT/SW CO VALLEYS.
CURRENT FORECAST SHOWS THIS GRADATION TOWARD LOWER POPS IN SE UT...SO
NO CHANGES HERE. COLDER AIR AND MORE FAVORABLE W-NW OROGRAPHIC FLOW
IN SOME WRAPAROUND MOISTURE WILL FAVOR SNOWFALL OVER THE NRN AND
CENTRAL CO MTNS WED NIGHT AND THU...AND THIS GEOGRAPHIC AREA IS WHERE
THE GREATEST ACCUMULATIONS ARE EXPECTED. CONSIDERABLY COOLER ALL
AREAS FOR THE FIRST DAY OF OCTOBER.
THIS STORM MOVES INTO THE PLAINS AND INTENSIFIES LATE IN THE WEEK
EVENTUALLY FORMING A CLOSED LOW OVER THE MIDWEST. AT THE SAME TIME...
ANOTHER TROUGH MOVES INLAND AND DEVELOPS A DEEP CLOSED LOW OVER THE
PACIFIC NORTHWEST BY SAT. FLOW ALOFT BECOMES SOUTHWEST THIS WEEKEND
FOR WARMING TEMPS AND MOSTLY DRY WEATHER.
OVERALL...LITTLE CHANGE TO THE CURRENT FORECAST GRIDS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGION THROUGH
TUESDAY WITH HIGH PRESSURE MOVING EAST ACROSS THE REGION. INCREASING
SOUTHWEST WIND ON TUESDAY WILL LEAD TO THE DEVELOPMENT OF MOUNTAIN
WAVES AND TURBULENT CONDITIONS.
&&
.FIRE WEATHER....
A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE WEST ON TUESDAY
CAUSING AN INCREASE IN SOUTHWESTERLY WINDS. WINDS WILL BECOME
STRONG AND GUSTY DURING THE AFTERNOON AND EVENING. LOW LEVEL
MOISTURE WILL ALSO BE LIMITED. CRITICAL WIND AND RELATIVE HUMIDITY
CONDITIONS SHOULD DEVELOP TUESDAY AFTERNOON AND EVENING...WITH
SURFACE WINDS GUSTING IN EXCESS OF 25 MPH...AND THE RELATIVE HUMIDITY
DROPPING BELOW 15 PERCENT MAINLY BELOW 8500 FEET. WESTERN PORTIONS OF
WEST-CENTRAL AND SOUTHWEST COLORADO WILL BE MORE LIKELY TO SEE
THIS COMBINATION OF CRITICAL CONDITIONS. WINDS WILL REMAIN STRONG
WEDNESDAY AS THE TROUGH AXIS AND ASSOCIATED COLD FRONT TRACK OVER
THE AREA. MOISTURE WILL SLOWLY INCREASE WEDNESDAY HELPING WITH A
BETTER CHANCE OF PRECIPITATION AND MUCH COOLER TEMPERATURES.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FIRE WX WATCH TUESDAY AFTERNOON AND EVENING FOR WEST-
CENTRAL AND SOUTHWEST COLORADO BELOW 9000 FEET...CO FIRE
ZONES 201...203...205...207.
.UT...FIRE WX WATCH TUESDAY AFTERNOON AND EVENING FOR NORTHEAST
UTAH BELOW 9000 FEET...UT FIRE ZONES 428...429...430...442...
443...444.
SHORT TERM.....JDC
LONG TERM......JAD
AVIATION.......TGJT
FIRE WX........AS/JDCHazardous weather outlook, Sep 28, 10:45 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1045 AM MDT MON SEP 28 2009 COZ001>014-017>023-UTZ022>025-027>029-291200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 1045 AM MDT MON SEP 28 2009 ...FIRE WEATHER WATCH IN EFFECT ALL AREAS TUESDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WINDS WILL INCREASE ON TUESDAY AS A SIGNIFICANT PACIFIC STORM APPROACHES FROM THE WEST. A COMBINATION OF DRY GRASSES AND FOLIAGE ...CONTINUED WARMTH...LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS WILL HEIGHTEN FIRE DANGER INTO TUESDAY EVENING. TEMPERATURES WILL COOL WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS INCREASING ON WEDNESDAY...THEN CONTINUING THROUGH THURSDAY. SNOW WILL FALL OVER THE HIGH MOUNTAINS...WITH SNOW LEVELS GRADUALLY DROPPING BY WEDNESDAY NIGHT REACHING ELEVATIONS AS LOW AS 6000 FEET BY THURSDAY MORNING. SIGNIFICANT MOUNTAIN SNOWFALL WILL BE POSSIBLE WITH THIS STORM. PLEASE VISIT HTTP://WEATHER.GOV/GJT FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JDC/NL
Nearby
Red Flag Warnings in Colorado, 2009Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.